Why am I so TIRED?

//Why am I so TIRED?
Login Register
Why am I so TIRED? 2012-10-26T04:10:06+00:00

The Forums Forums Medication Why am I so TIRED?

Viewing 0 posts
Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #91120
    Avatar
    Anonymous
    Post count: 14412

    Hi everyone,

    I’ve been taking Vyvanse 50 – 60, once daily, for about a year and a half. I’ve had good success with the medication, for the most part. I recently got a new job, yay! As a result, I don’t have insurance for 2 months. My psychiatrist had me try both forms, XR and IR Adderall (generic) to help save me money until my new insurance kicks in. The crazy thing is, I am tired and slow cognitively on adderall. Isnt it similar to vyvanse? I don’t have this problem on Vyvanse – unfortunately I only get about 4-5 hours of coverage. I decided to go back on Vyvanse and my doc said I could add a little bit of adderall at the end of the day to prolong the Vyvanse. Sounds good, right? Well, problem is as soon as intake adderall ir, I feel like I’ve taken a Xanax. I’ve tried 10, 5 and 2.5 mil and all make me tired. The higher the dose the more tired I get. Is this common? Shouldn’t both act similarly?

    Thanks for your response!

    REPORT ABUSE
    #117076
    Avatar
    Fabulous
    Member
    Post count: 173

    Hi Bluna, Yeah the stimulants can cause fatigue, usually in high doses, and usually after the stimulant phase of effect has subsided. (Think how tired you feel if you drink too much coffee for example; the initial “wired” feeling becomes replaced by fatigue.) Instead of trying higher doses, have you tried going lower?

    You’re right that Vyvanse and Adderall work similarly — they are both amphetamine-based stimulants. (http://www.attentiondeficit-info.com/pdf/medication-adhd-quebec.pdf) Either one by itself can cause fatigue, but also the switch from one to the other might also be causing your fatigue.

    Keep seeing your doc of course, but one tip that might help: try drinking more water and see if it helps. Sounds trivial, I know, but you might see a difference. Let us know how it goes! :-)

    REPORT ABUSE
    #117077
    Avatar
    Anonymous
    Post count: 14412

    I drink a ton of water and powerade zero, which helps. Also, it has taken me almost a year to learn that coffee is a no-no, unless I want to take a nap mid day – not all that bad on Sat or Sun. I think I’m going to allow myself to feel slow in the afternoon because most normies do anyway. Adderrall has not worked very well for me so I’m sticking with vyvanse.

    Thanks!

    REPORT ABUSE
    #117078
    Avatar
    Geoduck
    Member
    Post count: 303

    Vyvanse is lisdexamfetamine. Maybe similar to adderall (amphetamine/dextroamphetamine). However, maybe there is something with the “lis” part of the equation that makes Vyvanse work better for you than Adderall. Who knows?

    I have a similar problem with ritalyn. Puts me right to sleep. With either drug, adderall or ritalyn, I can’t say there is ever a “stimulated” feeling. I assumed that was because I actually have adhd, and it’s just bringing me to normal, not stimulating me. It clears the fog, and a painfully tired feeling I get when I don’t have it: Cranky, bitchy, with a heavy head. My whole life I thought THAT was normal. Well, now I know the over-tired ritalyn feeling isn’t right, and the cranky heavy head feeling without meds isn’t right. The adderall seems to work for me, but the ritalyn put me right to sleep. I’m sure that was great for my loved ones, in that I’m not cranky and bitchy while I’m asleep, but it wasn’t a very functional state at all.

    Maybe it’s just the wrong med for you. I would definitely call your doc back and tell him this just isn’t working. The small difference in the meds could be the problem. Mom made me call mine when I was complaining about ritalyn. She was right. Always listen to Mom. Mine’s pretty smart, anyway :)

    REPORT ABUSE
    #117079
    Avatar
    Fabulous
    Member
    Post count: 173

    I don’t blame you, Bluna! Too bad about the 2-month gap in financial coverage. :(

    REPORT ABUSE
    #117080
    Avatar
    Anonymous
    Post count: 14412

    Thanks, Fabulous and Geoduck! It’s so funny how we are the same but different, you know what I mean?!?!

    REPORT ABUSE
    #117081
    Avatar
    Anonymous
    Post count: 14412

    BLuna –

    Me too! I currently take Adderall XR in the morning and I have an ‘as needed’ Rx for Ritalin in the afternoon. I rarely take the Ritalin because if I take it too close to my Adderall I will fall asleep no matter what I’m doing! I figure I’ll never need a prescription for sleeping pills… I can just take a few Ritalin and sleep like a baby. My doctor called it paradoxical reaction. Sounds about right, we are full of paradoxes, aren’t we :P

    Have you thought about the Vyvanse patient assistance program? Here is the link:

    http://www.shire.com/shireplc/en/contactus/patientassistance

    Even if you make too much money to qualify, you should still apply. Sometimes they make situational exceptions when they know that it is going to be time-limited, as in your case.

    Good luck!

    REPORT ABUSE
    #117082
    Avatar
    Scattybird
    Participant
    Post count: 1096

    This is interesting. Ritalin makes me very tired but mostly it hits when it wears off. If I take the max dose then I may as well just go to bed when it wears off. If I take less, then a coffee revives me. But I do at least go to bed at a sensible time now and have a good nights sleep which was unheard of pre-ritalin days.

    I need to take the max dose to really focus. But on saying that, I noticed that my brain slows right down. But I am not sure if it does, or if it’s just my perception. Certainly yesterday it took me three times longer than it should have done to do a simple task. But that was mainly due to lack of organisation and having to look for files etc. On the other hand the task got done. It’s confusing.

    We don’t have Adderall in the UK. Could try something else I suppose but it seems such a battle….

    REPORT ABUSE
Viewing 8 posts - 1 through 8 (of 8 total)

You must be logged in to reply to this topic.